MAUDE Adverse Event Report: STRYKER GMBH TABLE PLATE BENDER SPS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TABLE PLATE BENDER SPS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702900
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that a table top place bender broke at the base of the handle while in surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was returned for evaluation.Please also note the corrections to h6 method, h6 results and h6 conclusion codes.The reported event could be confirmed, since the device is broken as complained.The device inspection revealed the following: the visual inspection has shown that the base lever, where the lever arm is fixated, is broken apart at the crossover from the smaller to the bigger diameter of the cylinder head screw holes.The damage pattern shows that the fracture surface was torn apart at very high forces.The inspection of the recess at the cylinder head screws shows that there are deformations at the top of the recess visible, this is an indication for a manipulation at the screw that occurred post-manufacturing.Also at the lever arm are stress marks in the area of the base lever visible, these marks are also an indication that the arm was moved post-manufacturing.In general is the device is in a used condition, there are wear marks at the bent sleeves visible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Nevertheless it can be mentioned that the design of the base lever has been improved in the meantime as part of our continuous improvements to avoid such an occurrence in the future.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by a mechanical overload during the bending of a plate.A manipulation at the screws in this area may also have played a certain role as an over-tightening or insufficient tightening the screws could have resulted in a stress riser in the area of the breakage.If more information is provided, the case will be reassessed.

Brand Name
TABLE PLATE BENDER SPS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15876075
Report Number0008031020-2022-00649
Device Sequence Number2492824
Product Code LXH
UDI-Device Identifier04546540363831
UDI-Public04546540363831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702900
Device Catalogue Number702900
Device Lot Number12125G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown